Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 31, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2018, 4:36 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2018, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 13, 2018, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 35 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
297
WUUS53 KGRB 132136
SVRGRB
WIC015-071-132215-
/O.NEW.KGRB.SV.W.0031.180713T2136Z-180713T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
436 PM CDT FRI JUL 13 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northeastern Calumet County in east central Wisconsin...
Northern Manitowoc County in east central Wisconsin...
* Until 515 PM CDT.
* At 436 PM CDT, a severe thunderstorm was located near Brillion, or
16 miles southeast of Appleton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chilton, Brillion, Cato, Larrabee, Cooperstown, Reedsville,
Hilbert, Maple Grove, Whitelaw and Francis Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4403 8817 4416 8824 4424 8807 4424 8789
4432 8789 4433 8788 4433 8776 4415 8763
TIME...MOT...LOC 2136Z 247DEG 21KT 4413 8812
HAIL...1.00IN
WIND...60MPH
$$
MPC2 follow-up statements
287
WWUS53 KGRB 132149
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
449 PM CDT FRI JUL 13 2018
WIC015-071-132215-
/O.CON.KGRB.SV.W.0031.000000T0000Z-180713T2215Z/
Calumet WI-Manitowoc WI-
449 PM CDT FRI JUL 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CALUMET AND NORTHERN MANITOWOC COUNTIES...
At 448 PM CDT, a severe thunderstorm was located near Brillion, or 17
miles west of Manitowoc, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brillion, Cato, Larrabee, Cooperstown, Reedsville, Maple Grove,
Whitelaw, Francis Creek, Wells and Hickory Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4406 8805 4420 8815 4424 8807 4424 8789
4432 8789 4433 8788 4433 8776 4415 8763
TIME...MOT...LOC 2148Z 248DEG 22KT 4413 8800
HAIL...1.00IN
WIND...60MPH
$$
MPC027
WWUS53 KGRB 132205
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
505 PM CDT FRI JUL 13 2018
WIC015-071-132215-
/O.EXP.KGRB.SV.W.0031.000000T0000Z-180713T2215Z/
Calumet WI-Manitowoc WI-
505 PM CDT FRI JUL 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALUMET AND
NORTHERN MANITOWOC COUNTIES WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Wisconsin.
LAT...LON 4406 8805 4420 8815 4424 8807 4424 8789
4432 8789 4433 8788 4433 8776 4415 8763
TIME...MOT...LOC 2205Z 247DEG 21KT 4417 8787
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:47 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 13, 2:47 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 247 PM CDT Fri Jul 13 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 247 PM CDT Fri Jul 13 2018 The main forecast challenge remains on chances for showers and thunderstorms, mainly across central/east-central WI for tonight and Saturday. A secondary concern will be the extent of fog, both over land and the nearshore waters of Lake MI. The 19Z MSAS surface analysis showed a cold front that stretched from southeast Nebraska northeast to east-central WI. The radar mosaic indicated clusters of showers/thunderstorms in the vicinity of this front with more stratiform-type rain north of the front. The air mass over the southern half of WI remains unstable with shear on the increase. This is where a slight chance for severe thunderstorms to be located late this afternoon into this evening. Ongoing convection along and south of the cold front will continue into the evening hours, then tend to focus more over southern WI overnight as the frontal boundary settles over that part of the state by 12Z Saturday. Still cannot rule out a few stronger storms over our southern tier of counties this evening until instability weakens after sunset. Gusty winds and torrential downpours would be the most likely threat from these storms. Precipitation chances will be kept in the forecast overnight over central/east-central WI with the cold front just off to our south. Otherwise, northern WI should see skies become partly cloudy with some patchy fog to develop late due to lingering low-level moisture and nearly calm winds. Furthermore, the high dew points over Lake MI may allow some fog to become dense at times. Min temperatures to range from around 60 degrees north-central WI, upper 60s for east-central WI. The cold front is forecast to become quasi-stationary over southern WI on Saturday, while weak high pressure builds east from the Upper MS Valley. Northern WI should see mostly sunny skies and less humidity. Central/east-central WI will see more clouds, along with a small chance of showers/thunderstorms over our southernmost counties due to the proximity to the stalled boundary and better instability. It will also remain humid across the southern sections of the forecast area as the drier air cannot compete with the moisture pooling along the boundary. Max temperatures on Saturday to range from around 80 degrees near Lake MI, lower to middle 80s central/east-central WI, middle to upper 80s north. .LONG TERM...Saturday Night Through Friday Issued at 247 PM CDT Fri Jul 13 2018 The medium range models continue to indicate the heat and humidity associated with the sub-tropical ridge will get suppressed to the south over this period. Meanwhile, the northern stream is expected to turn to the northwest over the western Great Lakes early next week. When this occurs, should see a more seasonable airmass arrive for a period. Otherwise, forecast concerns mainly revolve around thunderstorm and severe weather chances with a front arriving late Sunday into Monday. Saturday night through Monday...The weak cold front, to go along with the moisture and instability axis, will finally get pushed to the south at the start of Saturday evening. With the arrival of weak high pressure, should see skies become mostly clear for a period from Saturday evening through Sunday morning. Then should see clouds build with the heat of the day on Sunday as low level winds shift to the southwest and draw in increasing moisture back into northern Wisconsin. This moisture return will occur ahead of a cold front, which is progged to reach western Lake Superior at 00z Mon before sliding across the area late Sunday night into Monday morning. Models show decent deep-layer shear and moisture ahead of the front, but instability will be lacking as the front comes through during the late night and morning hours. Still though, with good convergence, think could see scattered showers and isolated storms accompany the front. Skies should clear relatively quickly behind the front, with a less humid airmass arriving. Rest of the forecast...High pressure will bring mostly clear seasonable conditions to the region for Tuesday and Wednesday. The next chance of rain appears to arrive on Thursday into Friday when shortwave energy approaches from the west. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Fri Jul 13 2018 Rather difficult forecast due to sporadic showers/thunderstorms moving across the region this afternoon into tonight. Expect the best likelihood of seeing precipitation to be generally south of a line from MFI-MTW which would be along/just ahead of a cold front that is forecast to gradually shift into southern Wisconsin by daybreak. A few of these storms could be on the stronger side with small hail, gusty winds and torrential downpours. Mainly VFR conditions to dominate, however cigs/vsbys will lower to MVFR under any thunderstorm activity. Northern Wisconsin to only see some light rain this afternoon, then the possibility of fog development later tonight could send cigs/vsbys down into the IFR range. Some improvement expected on Saturday as the fog burns off across the north and only a slight chance of showers/thunderstorms for central/east-central Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....AK LONG TERM......MPC AVIATION.......AK
Hazardous weather outlook, Jul 13, 3:06 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 306 PM CDT Fri Jul 13 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 306 PM CDT Fri Jul 13 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected late this afternoon and continue through late tonight. There is a slight risk of severe weather south of a Wisconsin Rapids to Manitowoc line. The strongest storms could producing damaging winds, small hail and localized flooding, especially late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible at times on Saturday, mainly south of a Marshfield to Green Bay line. Widespread severe weather is not expected. However, the strongest storms could produce brief gusty winds, small hail and locally heavy rain. There is a chance of thunderstorms again on Sunday afternoon into Monday morning. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening over parts of central and east-central Wisconsin. LMZ521-522-541>543-142015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 306 PM CDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms can be expected. Some of the storms could produce gusty winds and small hail that would pose a significant hazard to mariners. Patchy dense fog will impact the Lake Michigan nearshore waters through early Saturday morning, and restrict visibilities for boaters. .DAYS TWO THROUGH SEVEN...Saturday through Friday There are chances for storms at times from Saturday through Monday. Some of the storms could produce gusty winds and small hail that would pose a significant hazard to mariners. AK/MPC
In the hours before
Special weather statement, Jul 13, 10:53 AM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1053 AM CDT FRI JUL 13 2018
WIZ038-045-048-049-131645-
Calumet WI-Winnebago WI-Outagamie WI-Waushara WI-
1053 AM CDT FRI JUL 13 2018
...THUNDERSTORMS MOVING INTO THE SOUTHERN FOX VALLEY...
At 1051 AM CDT, Doppler radar was tracking a cluster of
thunderstorms over Berlin, moving northeast at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Appleton, Oshkosh, Menasha, Berlin, Chilton, Redgranite, St Anna,
Lake Poygan, High Cliff State Park and Central Lake Winnebago.
People at Ford Festival Park, and Sunnyview Expo Center should
consider seeking safe shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8916 4405 8921
4435 8845 4390 8807 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 1551Z 239DEG 33KT 4396 8896
MPCSpecial weather statement, Jul 13, 11:33 AM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1133 AM CDT FRI JUL 13 2018
WIZ038>040-049-050-131730-
Calumet WI-Kewaunee WI-Outagamie WI-Manitowoc WI-Brown WI-
1133 AM CDT FRI JUL 13 2018
...THUNDERSTORMS CONTINUE TO IMPACT EAST-CENTRAL WISCONSIN...
At 1132 AM CDT, Doppler radar was tracking a cluster of
thunderstorms near High Cliff State Park, or 12 miles southeast of
Appleton, moving east at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Appleton, Manitowoc, Kewaunee, Kaukauna, Little Chute, Kimberly,
Chilton, Brillion, Denmark and Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4434 8846 4451 8742 4432 8748 4418 8745
4407 8759 4390 8769 4389 8811
TIME...MOT...LOC 1632Z 252DEG 40KT 4412 8824
MPCSpecial weather statement, Jul 13, 3:17 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Green Bay WI 317 PM CDT FRI JUL 13 2018 WIZ031-037>039-132115- Waupaca WI-Shawano WI-Outagamie WI-Brown WI- 317 PM CDT FRI JUL 13 2018 ...STRONG THUNDERSTORM MOVING ACROSS EAST-CENTRAL WISCONSIN... At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near New London, or 16 miles northwest of Appleton, moving northeast at 30 mph. Pea size hail will be possible with this storm. Locations impacted include... New London, Black Creek, Oneida, Howard, Greenville, Seymour, Hortonville, Pittsfield, Shiocton and Navarino. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4445 8887 4468 8839 4457 8808 4424 8859 TIME...MOT...LOC 2016Z 231DEG 23KT 4442 8866 AK
Special weather statement, Jul 13, 4:03 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
403 PM CDT FRI JUL 13 2018
WIZ039-040-048>050-132200-
Calumet WI-Kewaunee WI-Winnebago WI-Manitowoc WI-Brown WI-
403 PM CDT FRI JUL 13 2018
...STRONG THUNDERSTORMS DEVELOPING OVER EAST-CENTRAL WISCONSIN...
At 401 PM CDT, Doppler radar was tracking a few strong thunderstorms
near Lake Winnebago, or 11 miles east of Oshkosh, moving northeast
at 40 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Oshkosh, Manitowoc, Chilton, Brillion, Denmark, Valders, High Cliff
State Park, Central Lake Winnebago, Northern Lake Winnebago and Rush
Lake.
People at Ford Festival Park, and Sunnyview Expo Center should
consider seeking safe shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and east central Wisconsin.
LAT...LON 4390 8889 4401 8889 4424 8829 4424 8819
4428 8819 4445 8775 4413 8752 4394 8820
4394 8840 4389 8840
TIME...MOT...LOC 2101Z 243DEG 34KT 4407 8834
MPCLocal storm report, Jul 13, 4:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
422 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 N STOCKBRIDGE 44.07N 88.30W
07/13/2018 E0.25 INCH CALUMET WI LAW ENFORCEMENT
ON HWY 55.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:19 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Wood | 116 min |
| Jul 12, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Wood | 67 min |
| Jul 12, 8:40 PM CDT | Special Weather Statement | GRB | Oneida | 65 min |
| Jul 12, 9:15 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 37 min |
| Jul 12, 9:43 PM CDT | Special Weather Statement | GRB | Oneida | 62 min |
| Jul 12, 10:03 PM CDT | Special Weather Statement | GRB | Portage, Shawano, Waupaca, Waushara | 57 min |
| Jul 12, 10:28 PM CDT | Special Weather Statement | GRB | Florence, Forest | 62 min |
| Jul 12, 11:13 PM CDT | Special Weather Statement | GRB | Florence | 62 min |
| Jul 13, 10:06 AM CDT | Special Weather Statement | GRB | Waushara | 54 min |
| Jul 13, 10:53 AM CDT | Special Weather Statement | GRB | Winnebago | 52 min |
| Jul 13, 11:33 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 57 min |
| Jul 13, 3:17 PM CDT | Special Weather Statement | GRB | Outagamie | 58 min |
| Jul 13, 4:03 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Winnebago | 57 min |
| Jul 13, 4:53 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 13, 5:02 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 58 min |
| Jul 13, 5:16 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Waushara, Winnebago | 89 min |
| Jul 13, 6:07 PM CDT | Areal Flood Advisory | GRB | Manitowoc | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.